Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 18, 2021, 2:45 AM CST. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2021, 2:45 AM CST (08:45 UTC)
- Expired
- Feb 18, 2021, 4:15 AM CST
- In force
- 90 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 49.0 mph
The radar
The Eglin Afb radar (KEVX), 119 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 546 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WHUS54 KMOB 180845
SMWMOB
GMZ655-670-675-181015-
/O.NEW.KMOB.MA.W.0033.210218T0845Z-210218T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
245 AM CST Thu Feb 18 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 415 AM CST.
* At 245 AM CST, strong thunderstorms capable of producing
waterspouts were located along a line extending from near East
Santa Rosa Sound to 43 nm south of Oriskany Reef, moving east at 20
knots.
HAZARD...Waterspouts, wind gusts to nearly 50 knots, and small
hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
East Pass At Destin, Okaloosa Deep Water Reef, Oriskany Reef,
Okaloosa Pier, Fort Walton Liberty Ship Reef and Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for northwestern
Florida...and the adjacent coastal waters.
&&
LAT...LON 2936 8648 2939 8666 2932 8726 3001 8709
3038 8687 3040 8667 3038 8639 2928 8640
2929 8640
TIME...MOT...LOC 0845Z 259DEG 21KT 3042 8676 2933 8721
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...49KTS
$$2 follow-up statements
409
FZUS74 KMOB 180858
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
258 AM CST Thu Feb 18 2021
GMZ670-180907-
/O.CAN.KMOB.MA.W.0033.000000T0000Z-210218T1015Z/
258 AM CST Thu Feb 18 2021
...THE SPECIAL MARINE WARNING IS CANCELLED...
The affected areas were...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
The thunderstorms have moved out of the warned area.
A Tornado Watch remains in effect until 800 AM CST for northwestern
Florida...and the adjacent coastal waters.
LAT...LON 2936 8648 2939 8666 2934 8712 2949 8714
3038 8684 3040 8663 3038 8639 2929 8640
TIME...MOT...LOC 0857Z 259DEG 21KT 3043 8669 2934 8714
$$
GMZ655-675-181015-
/O.CON.KMOB.MA.W.0033.000000T0000Z-210218T1015Z/
258 AM CST Thu Feb 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 AM CST...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
At 257 AM CST, severe thunderstorms capable of producing waterspouts
were located along a line extending from Mary Esther to 42 nm south
of Oriskany Reef, moving east at 20 knots.
HAZARD...Waterspouts, wind gusts to nearly 50 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
East Pass At Destin, Okaloosa Deep Water Reef, Okaloosa Pier and Fort
Walton Liberty Ship Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for northwestern
Florida...and the adjacent coastal waters.
&&
LAT...LON 2936 8648 2939 8666 2934 8712 2949 8714
3038 8684 3040 8663 3038 8639 2929 8640
TIME...MOT...LOC 0857Z 259DEG 21KT 3043 8669 2934 8714
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...49KTS
$$886
FZUS74 KMOB 180951
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
351 AM CST Thu Feb 18 2021
GMZ655-675-181015-
/O.CON.KMOB.MA.W.0033.000000T0000Z-210218T1015Z/
351 AM CST Thu Feb 18 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 415 AM CST...
For the following areas...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...
At 351 AM CST, severe thunderstorms capable of producing waterspouts
were located along a line extending from near Santa Rosa Beach to 18
nm southwest of Okaloosa Deep Water Reef, moving east at 25 knots.
HAZARD...Waterspouts, wind gusts to nearly 50 knots, and small hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
Locations impacted include...
Okaloosa Deep Water Reef.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CST for the adjacent
coastal waters.
&&
LAT...LON 2936 8693 3009 8672 3038 8639 2929 8640
2936 8648 2939 8666
TIME...MOT...LOC 0951Z 259DEG 27KT 3042 8631 2972 8673
WATERSPOUT...POSSIBLE
HAIL...<.75IN
WIND...49KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 17, 11:49 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 11:49 PM CST, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1149 PM CST Wed Feb 17 2021
.AVIATION...
06Z issuance...An area of rain will shift eastward across the area
overnight, with some showers and storms possible over coastal
portions of the western Florida panhandle. The precipitation
diminishes in coverage over the western portion of the area late
tonight, although isolated patches of light rain will be possible
into Thursday morning. Dry conditions are expected west of I-65
by late Thursday afternoon. Further to the east, the coverage of
precipitation diminishes more gradually, with mostly dry
conditions developing towards the end of the TAF period. Other
than a southeasterly flow over much of the western Florida
panhandle for much of the night, a northerly flow prevails over
the area through the period. /29
&&
.PREV DISCUSSION... /issued 1015 PM CST Wed Feb 17 2021/
NEAR TERM /Now Through Thursday night/...A large and broad upper
trof located mostly over the central states gradually amplifies
while advancing eastward, with the axis of the upper trof becoming
oriented from the Mississippi River valley to the western Great
Lakes. An associated surface low is currently located in Breton
Sound (waters immediately east of extreme southeast Louisiana)
with a warm front extending eastward across the extreme northeast
Gulf. A surface trof also extends east-northeastward from the
surface low into part of the far western Florida panhandle. As the
upper trof slowly amplifies and advances eastward, the surface
low advances east-northeastward essentially along the surface trof
into the western Florida panhandle near or shortly after
midnight, then moves east of the area before 12Z Thursday. The
warm front extending eastward from the surface low looks to
meanwhile advance into the immediate coastal portion of Alabama
for a short period from roughly 11 pm to 1 am (before moving back
offshore as a cold front) then lifts into the coastal portions of
the western Florida panhandle from 1 am to 5 am before likewise
moving back offshore as a cold front. 0-6 km bulk shear values of
55 to 60 knots will be present in the warm sector with 0-1 km
helicity values potentially to 300 m2/s2. Within the warm sector,
some severe storm development will be possible, with this risk of
severe storms ending by or shortly before 12z Thursday. Will have
categorical pops shifting eastward across the area overnight, with
coverage diminishing over the western portion of the area late
tonight. As an overrunning flow diminishes in the wake of the
surface low exiting to the east on Thursday, will have dry
conditions developing along and west of I-65 by the afternoon
while further to the east pops diminish to mostly chance pops,
then dry conditions develop over this portion as well Thursday
night. Lows tonight range from the mid 30s over Choctaw and Wayne
counties to around 60 near Destin, Florida. Based on model
soundings, am expecting precipitation to remain as rain even where
the colder low temperatures are expected (Choctaw and Wayne
counties). Highs on Thursday range from the mid 40s to lower 50s
along and west of I-65 to mid 50s to lower 60s east of I-65. Lows
Thursday night range from the mid 20s to lower 30s along and west
of I-65 to the mid to upper 30s east of I-65. A high risk of rip
currents continues along area beaches through Thursday night. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ633>636.
Small Craft Advisory until 6 PM CST Friday for GMZ631-632-650-
655-670-675.
Small Craft Advisory until 6 AM CST Friday for GMZ630.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:54 PM CST | Special Marine Warning | MOB | 81 min | |
| Feb 17, 11:47 PM CST | Special Marine Warning | MOB | 88 min | |
| Feb 18, 12:06 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 18, 12:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 18, 1:14 AM CST | Special Marine Warning | MOB | 91 min | |
| Feb 18, 2:15 AM CST | Special Marine Warning | MOB | 90 min | |
| Feb 18, 2:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 18, 1:40 AM CST | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Feb 18, 1:49 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Feb 18, 9:27 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 7 days |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.